Drought, Northwest Plateau / San Juan Except X Sw and Se / Nc McKinley
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Northwest Plateau / San Juan Except X Sw and Se / Nc McKinley forecast zone
- Reported by
- OFFICIAL NWS OBS.
Drought conditions which peaked in late June (D0) across the western and south central counties made a substantial reversal as widespread and heavy rains increased during early July and continued into the late month. Only about 10 percent of the state remained at or above the severe drought (D2) classification by July 31.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Drought conditions which peaked in late June (D0) across the western and south central counties made a substantial reversal as widespread and heavy rains increased during early July and continued into the late month. Only about 10 percent of the state remained at or above the severe drought (D2) classification by July 31. The month was highlighted by above normal rain across many areas of the state with the exception of the southeast counties around Carlsbad and Roswell. A number of locations including Albuquerque (3.55 inches) and Glenwood (7.10 inches) set July monthly records, while July was the second wettest month on record for other stations such as Tucumcari, Socorro and Farmington. However, Carlsbad recorded a miserly 0.19 inches in July, while Roswell measured just 1.05 inches compared to its normal of 1.99 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 30, 7:44 PM MST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 844 PM MDT FRI JUN 30 2006 .UPDATE...LOWERED POPS IN THE NW FOR THE OVERNIGHT AND REMOVED FROM THE CNTRL AND SW ZONES FOR THE OVERNIGHT. REMOVED EVENING WORDING OF CONVECTION IN THE E. WENT MOSTLY CLEAR FAR ERN ZONES. MADE A FEW MINOR WIND ADJUSTMENTS THROUGHOUT. TEMPS LOOK GOOD. 40 && .PREV DISCUSSION...149 PM MDT FRI JUN 30 2006...THE UPPER RIDGE AXIS HAS MOVED SLIGHTLY EAST OVER THE FOUR CORNERS. SHOWERS AND THUNDERSTORMS ARE HAVING A HARDER TIME DEVELOPING OVER THE CWA AND LATER START DUE TO THE RIDGE PLACEMENT. EXPECT TODAY WILL BE THE DAY WITH THE LEAST COVERAGE BEFORE INCREASING AGAIN ON SAT. STORM MOTION WILL BE MORE TO THE SOUTHWEST THAN PREVIOUS DAYS. WV SHOWS GOOD PLUME OF MID AND UPPER LVL MOISTURE EXTENDING SOUTH TO NORTH OVER AZ AND UT. THE RIDGE AXIS CONTINUES TO POS TILT AND THEN ELONGATES WEST TO EAST. MID LVL WINDS OVER CENTRAL NM WILL PUSH STORMS IN MORE OF A WEST DIRECTION OVER THE CENTRAL AND SOUTHERN TWO THIRDS OF THE CWA. THE GFS FAILS TO SHOW A MUCH OF A CENTER FOR THE RIDGE FOR THE NEXT FEW DAYS ALTHOUGH MID LVL WINDS INDICATE A POSITION SLIGHTLY MORE EAST THAN THE NAM. A FEW WEAK DISTURBANCES MOVE THROUGH THE TOP OF THE RIDGE AND OVER NORTHERN NM AND THE MOISTURE PLUME TILTS TO THE EAST FROM SW NM TO NE NM. POPS WILL INCREASE SAT AND SUN OVER THE CENTRAL PART OF THE STATE...BEST CHANCES SHOULD BE DURING THE AFTERNOON AND EVENING COINCIDING WITH DAY TIME HEATING. THE RIDGE SEEMS TO REFORM TO THE WEST EARLY NEXT WEEK AND SHOULD KEEP SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND WESTERN NM. MODELS WANT TO LEAN TOWARD CLIMATOLOGY AND SHIFT THE RIDGE TO THE EAST IN THE EXTENDED. THIS WOULD CHANGE THE 700 TO 300 MB WIND PATTERN TO A SOUTHERLY DIRECTION OVER AZ AND EVEN WESTERN NM. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 93 61 91 / 20 20 20 20 GALLUP.......................... 54 88 54 86 / 20 20 20 20 GRANTS.......................... 55 88 54 86 / 20 20 30 20 GLENWOOD........................ 59 95 59 93 / 20 20 30 20 CHAMA........................... 46 81 46 79 / 30 30 30 30 LOS ALAMOS...................... 56 82 54 82 / 20 20 30 20 RED RIVER....................... 42 74 43 72 / 20 40 40 30 TAOS............................ 50 85 50 85 / 20 20 30 20 SANTA FE........................ 55 86 54 86 / 20 20 40 20 SANTA FE AIRPORT................ 58 88 57 87 / 20 20 30 20 ESPANOLA........................ 56 92 56 91 / 20 20 30 20 ALBUQUERQUE HEIGHTS............. 66 90 66 90 / 20 20 30 20 ALBUQUERQUE VALLEY.............. 63 91 63 90 / 20 20 30 20 ALBUQUERQUE FOOTHILLS........... 62 90 61 89 / 20 20 40 20 ALBUQUERQUE WEST MESA........... 63 91 64 91 / 20 20 30 20 SOCORRO......................... 60 90 61 90 / 10 20 20 10 SANDIA PARK/CEDAR CREST......... 51 81 53 81 / 20 20 30 20 MORIARTY/ESTANCIA............... 54 85 55 86 / 20 20 30 20 CARRIZOZO....................... 57 87 58 88 / 10 10 20 10 RUIDOSO......................... 52 80 50 80 / 10 10 10 10 RATON........................... 53 88 53 86 / 10 10 30 10 LAS VEGAS....................... 53 83 52 82 / 20 10 30 20 ROY............................. 60 87 59 86 / 10 10 20 10 CLAYTON......................... 61 90 62 90 / 5 5 20 10 SANTA ROSA...................... 61 92 61 92 / 10 10 10 10 TUCUMCARI....................... 64 94 66 94 / 5 5 10 5 FORT SUMNER..................... 64 93 65 93 / 5 5 10 5 CLOVIS.......................... 63 91 63 91 / 5 5 5 5 PORTALES........................ 64 92 64 91 / 5 5 5 5 ROSWELL......................... 65 93 66 95 / 0 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 AM MDT FRI JUN 30 2006 NMZ001>021-026-011200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 520 AM MDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... STRONG STORMS MAY DEVELOP ACROSS WESTERN AND CENTRAL NEW MEXICO. THE MAIN THREAT FROM THESE STORMS ARE GUSTY WINDS IN EXCESS OF 50 MPH AS WELL AS LOCALLY HEAVY RAINFALL...CONTRIBUTING TO LOCALIZED FLOODING OF ARROYOS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS IN EXCESS OF 50 MPH THROUGH THE UPCOMING WEEKEND. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DPORTER
22 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522966, 5522967, 5522968, 5522969, 5522970, 5522971, 5522972, 5522973, 5522974, 5522975, 5522976, 5522977, 5522978, 5522979, 5522980, 5522981, 5522982, 5523078, 5523079, 5523080, 5523081, 5523082.